Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 17, 2001, 3:45 AM CDT for Knox County, Peoria County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 17, 2001, 3:45 AM CDT (08:45 UTC)
- Expired
- May 17, 2001, 4:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Knox County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 170849 SVRSPI ILC095-143-170930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 345 AM CDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEORIA COUNTY IN CENTRAL ILLINOIS KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 430 AM CDT * AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM VICTORIA TO FARMINGTON...MOVING EAST-SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEORIA BRIMFIELD TRIVOLI PRINCEVILLE HANNA CITY DUNLAP BELLEVUE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW E NFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4099 9013 4079 9021 4062 8970 4093 8949 CHURCHILL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:20 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 17, 2:20 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 AM CDT THU MAY 17 2001 PLENTY OF CONCERNS THIS RUN WITH MAIN FOCUS ON THUNDERSTORM ACTIVITY...SEVERE POTENTIAL...HEAVY RAINFALL...AND TEMPERATURES. LATEST 06Z SURFACE ANALYSIS DEMONSTRATES SURFACE LOW ACROSS NORTHWEST MISSOURI/SOUTHERN IOWA. SURFACE STATIONARY FRONT EXTENDS FROM SOUTHERN IOWA EAST INTO CENTRAL ILLINOIS AND EAST INTO INDIANA. SFC COLD FRONT EXTENDS ACROSS CENTRAL PLAINS STATES ...WITH ANOTHER COLD FRONT ACROSS NORTHERN PLAINS STATES. LATEST 0645Z IR-SATELLITE IMAGE DEMONSTRATES THUNDERSTORMS ACROSS IOWA...EASTERN ILLINOIS...AND INTO WESTERN INDIANA. ALSO STRONG THUNDERSTORMS ACROSS IOWA WITH IR-SATELLITE DEMONSTRATING CLOUD TOPS COOLING. LATEST IR-SATELLITE ALSO DEMONSTRATING PLENTY OF MID AND HIGH LEVEL CLOUDS ACROSS PARTS OF ILLINOIS. LATEST 0645Z WATER VAPOR IMAGE DEMONSTRATING SEVERAL S/W ACROSS MID MS VALLEY... PLAINS STATES...AND WESTERN US. STRONG S/W WAS ACROSS WESTERN ND/EASTERN MONTANA. LATEST 0656Z KILX RADAR INDICATING SCATTERED THUNDERSTORMS ACROSS SOUTHEAST CWA WEAKENING AND STRONG THUNDERSTORMS APPROACHING NORTHWEST CWA. AN OUTFLOW BOUNDARY EXTENDED FROM JUST EAST OF BMI TO MOUNT PULASKI LINE AND MOVING WEST. LATEST 0659Z KDVN RADAR INDICATING STRONG TSTMS JUST SOUTHWEST OF DVN MOVING EAST-SOUTHEAST. MODELS AGAIN DIVERGING SOME THIS RUN. PREFER TO USE MAINLY AN ETA SOLUTION WHICH APPEARS TO ALREADY HAVE SOME PROBLEMS WITH SOME OF THE CURRENT SITUATION. MODELS AGAIN APPEAR TO MOVE MAIN COLD FRONT ACROSS CWA THIS EVENING INTO OVERNIGHT. RIDGE ACROSS CWA DAMPENS NEXT 48 HRS WITH SERIES OF UPPER LEVEL DISTURBANCES. ETA BRING IN 80-90 PERCENT 925MB RH BY 06Z FRI ACROSS CWA AND MAINTAINS IT THROUGH 12Z FRI WEST AND 18Z SOUTHEAST. ETA KEEPS ABOUT 60-70 PERCENT 700MB RH ACROSS CWA THRU 00Z FRI WITH A DRY PUNCH 20 PERCENT 700MB RH IN UPPER MIDWEST BY 00Z FRI. ETA BRINGS IN DRY AIR INTO NW CWA BY 12Z FRI AND THEN HAS STEEP GRADIENT OF 700MB RH FROM 20 PERCENT IN NW CWA TO 70 PERCENT 700MB RH IN SOUTHEAST CWA BY 06Z SAT. THEN BY 12Z SAT DRIER 700MB RH ACROSS ENTIRE CWA. ETA MOVES THE 110KT 300MB JET INTO UPPER MIDWEST BY 18Z THU...THEN INTO NORTHERN GREAT LAKES BY 00Z FRI...THEN ACROSS NEW ENGLAND STATES BY 00Z SAT. ETA T/H CROSS SECTIONS DEMONSTRATES HIGH MID LEVEL MOISTURE BY 12Z THU THRU 00Z SAT. HIGH LOW LEVEL MOISTURE IN PLACE BY 06Z FRI. ETA HAS +18 TO +20 850MB TEMPS THRU 18Z THU...+16 TO +18 850 TEMPS BY 00Z FRI...+13 TO +14 850 TEMPS BY 12Z FRI...+12 TO +14 BY 00Z SAT. ETA 310K ISENTROPIC SFC INDICATING SOME WEAK ISENTROPIC LIFT AND COND PRES DEF ACROSS CWA NEXT 42 HRS...18Z FRI. LATEST ETA MODEL SOUNDINGS DEMONSTRATES FAIRLY STRONG INSTABILITY THIS AFTERNOON WITH MUCAPES OF 3000-4000 J/KG AND LI/S -6 TO -9. HOWEVER SOUNDINGS SUGGEST WEAKER CAP. PWS OF 1.5 TO 1.75 WILL PRODUCE COPIOUS AMOUNTS OF RAIN IN THUNDERSTORMS. ALSO SEVERAL OUTFLOW BOUNDARIES CURRENTLY NEAR CWA. EXPECT SCATTERED THUNDERSTORMS TODAY. WILL MONITOR CURRENT RADAR AND MAY LEAVE POPS OUT OF FIRST PERIOD ZONES IF TSTMS ARE ONGOING OR SOON TO ARRIVE. WILL BRING IN CHANCE OF PRECIPITATION TO MOST OF CWA ON FRIDAY. FWC/FAN/MAV SEEM REASONABLE. CONVECTIVE ACTIVITY AND STATIONARY FRONT WILL DETERMINE HIGHS. WILL USE A BLEND. WILL KEEP EXTENDED WITH NO CHANGES EXPECTED AT THIS TIME. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TE 087/059 075/054 074 13563 PIA TE 085/058 074/052 073 13542 DEC TE 087/060 075/053 074 13563 CMI TE 088/060 075/052 073 13563 MTO TE 088/061 076/054 074 13564 LWV TE 089/063 076/056 075 13564 .ILX...NONE. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 55 min |
| May 16, 10:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| May 16, 11:23 PM CDT | Flash Flood Warning | ILX | Edgar | 3 hr |
| May 17, 2:58 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 47 min |
| May 17, 3:34 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
| May 17, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 50 min |
| May 17, 8:02 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.